flu shot complications and vaccination fears
Nov 13, 2007
I have been poz for 22 years now and have had my share of bumps in the road as far as health and quality of life issues. 3 years ago, I had a reaction to a flu shot that caused the paralysis of my right arm for the entire first year with extreme back pain...my doc told me it was something called bracchial plexopathy from the vaccine. During the 2nd year, I began to slowly regain movement in my arm and hand, and still today, in the third year, have residual weakness in the fingers and spasms in my back as a result of that flu shot from 3 years ago. Now that it's that time of year again that my doc is recommending a flu shot, I'm really afraid to get one. My VL is undetectable and my cd4's are amazingly high at nearly 1000. I can't bare to go through a similar reaction and am terrified. What should I do? Is the nasal mist vaccine any less of a risk and as effective? I also have to get various other vaccines too, like pneumoccocal and hep a & hep b...are there similar dangers to these vaccines? As a pianist, the use of my hand, arm, and fingers is extremely important to me and appreciate any advice you can offer. thanks.
Response from Dr. Young
Thanks for your post.
Very sorry to hear of your complications and can understand your reluctance to getting another shot, especially in light of your profession.
As I understand it, the brachial plexopathy that you experienced was a complication not of the vaccine, but rather of the shot-- meaning that the needle likely wound up very close too, or in the nerves of the brachial plexus (the nerves that serve your shoulder and arm).
As such, I don't envision that you'd have any problems with a second vaccination this year (whether it be the flu shot or others).
I generally do not recommend the nasal flu vaccination for HIVer's since this is a live virus vaccination.
Best of health to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Anal Sex Bottom Worried I Have HIV
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Cold Hands After Masturbation Worried I Have HIV
- Dizziness After Receiving Oral Sex Worried I Have HIV
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Tingling In Feet After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.